Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seung-Ho Kim 3 Articles
Acetaminophen Poisoning
Sung-Pil Chung, Seung-Ho Kim, Hahn-Shick Lee
J Korean Soc Clin Toxicol. 2008;6(1):1-8.   Published online June 30, 2008
  • 68 View
  • 0 Download
AbstractAbstract PDF
Acetaminophen (AAP) overdose can result in potentially serious hepatotoxicity. The ingested dose and time from ingestion to presentation are important prognostic factors. Toxic dose in adult is thought to be at least 10 g or 200 mg/kg. However, early management of acute overdose should be guided by the plasma AAP concentration. The antidote for AAP poisoning is N-acetylcysteine (NAC). It provides complete protection against hepatotoxicity if given within 8 h of acute overdose. If the concentration is above the possible toxicity line as predicted by the Rumack-Matthew nomogram, either the 72-hr oral or the 20-hr intravenous NAC regimen should be administered. NAC is also effective if started late in patients with established hepatic failure. This article summarizes the current consensus of clinical assessment and management for acute AAP overdose.
Survey of the Antidote Stocking in the Emergency Medical Centers in Korea
Je-Sung You, Eui-Chung Kim, Hahn-Shick Lee, Seung-Ho Kim, Sung-Pil Chung
J Korean Soc Clin Toxicol. 2007;5(2):106-111.   Published online December 31, 2007
  • 79 View
  • 0 Download
AbstractAbstract PDF
Purpose: Inadequate hospital stocking and unavailability of essential antidotes is a worldwide problem. The purpose of this study was to determine the adequacy of antidote stocks in Korean hospitals based on a modified version of US antidote stocking guidelines. Methods: Both written and telephone surveys to collect information on hospital demographics and antidote stocking were given to the emergency departments or hospital pharmacies of 117 hospitals with emergency medical centers. The twenty antidotes included in the survey were taken from year 2000 US antidote stocking guidelines, except for activated charcoal and black widow spider antivenin. Antidote stocks were compared by hospital size, geographic location, and type of emergency medical center. Results: Complete responses were received from all hospitals. A mean of $12.4{pm}2.9$ antidotes were adequately stocked per hospital. All hospitals stocked atropine, $CaCl_2$ naloxone, and sodium bicarbonate. However, digoxin Fab fragment (16%), cyanide kits (15%), EDTA (10%), BAL (9%), and fomepizole (1%) were not uniformly stocked. Large and teaching hospitals were significantly more likely to stock greater numbers of antidotes. Conclusions: Korean hospitals as a group do not have adequate antidote stocks. Korean stocking guidelines and an antidote management system are recommended in order to correct these deficiencies.
Datura Stramonium Intoxication of Which Resulted in Changing Mentality - A Case Report -
Je-Sung You, Yeoun-Woo Nam, Jin-Hee Lee, Sung-Pil Chung, Seung-Ho Kim, In-Cheol Park
J Korean Soc Clin Toxicol. 2006;4(1):52-54.   Published online June 30, 2006
  • 71 View
  • 0 Download
AbstractAbstract PDF
Datura stramonium is a wild growing plant, consumption of which can result in severe toxicity. It contains a variety alkaloids include atropine, hyoscamine, and scopolamine that can all cause anticholonergic poisoning. It has been use of herb medicine in Korea. Side effects from ingesting Datura stramonium include dry mouth, blurred vision, photophobia, and may be followed by hyperthermia, confusion, agitation, hallucination, and aggressive behavior. In severe toxicity, it can cause seizure, coma, life-threatening arrhythmia, and death. We experienced one patient who developed stupor mentality caused by Datura stramonium. Severe presentation, especially mental change of Datura stramonium should draw attention. Poisoning associated with Datura stramonium can be prevented through educational public health program.

JKSCT : Journal of The Korean Society of Clinical Toxicology